MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. CARBOMEDICS ORBIS PROSTHETIC HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L. CARBOMEDICS ORBIS PROSTHETIC HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number M2-027
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device being sent to manufacturer.
 
Event or Problem Description
On (b)(6) 2018 an orbis m2-027 mechanical mitral valve was implanted.It was reported that after one hour one of the leaflets stopped moving.No further information was received.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.
 
Additional Manufacturer Narrative
The manufacturer has made several attempts to retrieve additional information and to date has not received any additional information.At this time because the device was not available for return and no further information is available the root cause of the reported event cannot be determined.If additional information is received the manufacturer will reassess the investigation.Fields changed: b4, g4, g7, h2, h6.
 
Additional Manufacturer Narrative
Additional information received on mar.22, 2019.An updated summary has been included below and in section b5.This additional information does not change the original conclusion or analysis results.On (b)(6) 2018 an orbis m2-027 mechanical mitral valve was implanted.It was reported that after one hour one of the leaflets stopped moving as observed by echo.The valve was explanted and a second orbis m2-027 was implanted.No concomitant procedures were performed.The patient had no abnormal geometries and after the redo progressed well with recovery.
 
Event or Problem Description
On (b)(6) 2018 an orbis m2-027 mechanical mitral valve was implanted.It was reported that after one hour one of the leaflets stopped moving as observed by echo.The valve was explanted and a second orbis m2-027 was implanted.No concomitant procedures were performed.The patient had no abnormal geometries and after the redo progressed well with recovery.

Brand Name
CARBOMEDICS ORBIS PROSTHETIC HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vc
MDR Report Key7942498
Report Number3005687633-2018-00194
Device Sequence Number2337560
Product Code LWQ
UDI-Device Identifier08022057012548
UDI-Public(01)08022057012548(240)M2-027(17)230303
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/03/2023
Device Model NumberM2-027
Device Catalogue NumberM2-027
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer10/23/2018
01/18/2019
03/22/2019
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date11/21/2018
01/23/2019
04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR